Alert archive / Ohio / Flash Flood Warnings in 2008
Flash Flood Warning 9, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 29, 2008, 11:30 AM EDT for Coshocton County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2008, 11:30 AM EDT (15:30 UTC)
- Expired
- Jun 29, 2008, 1:43 PM EDT
- In force
- 2 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Coshocton County, OH
The radar
The Cleveland radar (KCLE), 124 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPBZ 291529
FFWPBZ
OHC031-291830-
/O.NEW.KPBZ.FF.W.0009.080629T1530Z-080629T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1130 AM EDT SUN JUN 29 2008
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COSHOCTON COUNTY IN EAST CENTRAL OHIO...
* UNTIL 230 PM EDT
* AT 1128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM WAS REPORTED OVER THE WARNED
AREA. IN PARTICULAR SIMMONS RUN...WAKATOMIKA CREEK...AND MILL CREEK
WILL BE IMPACTED.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
LAT...LON 4045 8218 4045 8210 4044 8171 4037 8171
4036 8160 4021 8161 4021 8166 4015 8166
4014 8176 4016 8218 4023 8218 4023 8219
TIME...MOT...LOC 1530Z 180DEG 0KT 4030 8186
$$1 follow-up statement
000
WGUS71 KPBZ 291743
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
142 PM EDT SUN JUN 29 2008
OHC031-291752-
/O.CAN.KPBZ.FF.W.0009.000000T0000Z-080629T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COSHOCTON OH-
142 PM EDT SUN JUN 29 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR COSHOCTON COUNTY...
NATIONAL WEATHER SERVICE RADAR SHOWED THE LAST OF THE THUNDERSTORMS
HAS EXITED THE COUNTY AND EMERGENCY MANAGEMENT OFFICIALS REPORTED NO
FLOODING AT THIS TIME.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN
WEST VIRGINIA.
LAT...LON 4045 8218 4045 8210 4044 8171 4037 8171
4036 8160 4021 8161 4021 8166 4015 8166
4014 8176 4016 8218 4023 8218 4023 8219
TIME...MOT...LOC 1742Z 180DEG 0KT 4030 8186
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:52 AM EDT, 8 hours 38 minutes earlier.
Area forecast discussion, Jun 29, 2:52 AM EDT, 8 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 252 AM EDT SUN JUN 29 2008 .SYNOPSIS... A COLD UPPER LEVEL LOW PRESSURE CENTER MOVING SLOWLY THROUGH THE CENTRAL GREAT LAKES WILL BRING UNSETTLED WEATHER THROUGH MONDAY WITH A RISK OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BRING A PERIOD OF DRY WEATHER FOR TUESDAY INTO WEDNESDAY. A COLD FRONT APPROACHING THURSDAY WILL BRING A RISK OF SHOWERS FOR THURSDAY INTO SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... A STRONG UPPER TROF DIGGING INTO THE EASTERN GREAT LAKES BY THIS EVENING WILL BRING A RISK OF THUNDERSTORMS FOR THE AFTERNOON INTO TONIGHT. SOME STORMS MAY REACH SEVERE LIMITS. SHOWERS WILL BE VERY WIDELY SCATTERED THIS MORNING. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... COLD UPPER LOW WILL BRING UNSETTLED WEATHER AND BELOW NORMAL TEMPRERATURES FOR MONDAY INTO MONDAY NIGHT. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED DURING THE LATE AFTERNOON AND EVENING HOURS IN RESPONSE TO THE HEATING OF THE DAY. && .LONG TERM /TUESDAY THROUGH SATURDAY/... HIGH PRESSURE ACROSS THE DISTRICT WILL BRING DRY WEATHER FOR TUESDAY THROUGH WEDNESDAY. A COLD FRONT MOVING ACROSS THE DISTRICT THURSDAY WILL BRING SHOWERS AND THUNDERSTORMS. A SERIES OF SHORT WAVES IN THE NORTHWEST FLOW BEHIND THE FRONT WILL KEEP A RISK OF SHOWERS INTO SATURDAY. && .AVIATION /07Z SUNDAY THROUGH THURSDAY/... SCT MVFR VSBYS IN BR WITH ISOLATED IFR IN FG EARLY THIS MORNING. ANY BR OR FG THAT FORMS WILL BURN OFF BY 13Z. SREF, NAM AND NMM WRF SIM RADAR LOOP ALL POINT TO SHOWERS AND TSTMS REDEVELOPING THIS AFTERNOON IN CONVERGENCE ZONE IN ADVANCE OF APPROACHING COLD FRONT. CAPE VALUES RUNNING 1000-1400 J/KG WITH MAX LIFT PRE-FROPA. MVFR/SCT IFR CONDS IN/NEAR CONVECTION THIS AFTERNOON...WND GUSTS 50KTS+ POSSIBLE IN SOME STORMS. MODEL RUNS SHOW SOME SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE MONDAY AND TUESDAY AS WELL...WITH COLD MID LEVEL UPPER LOW HOLDING. A FEW PERIODS OF IFR WILL BE POSSIBLE DURING THIS TIME PERIOD. MORE SETTLED WEATHER IS EXPECTED FOR WEDNESDAY...BEFORE ANOTHER COLD FRONT AFFECTS THE UPPER OHIO VALLEY WITH THUNDERSTORMS AND SHORT-LIVED BOUTS OF IFR THURSDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 29, 4:50 AM EDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 450 AM EDT SUN JUN 29 2008 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-300900- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 450 AM EDT SUN JUN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING THUNDERSTORMS WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 29, 11:16 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1116 AM EDT SUN JUN 29 2008 OHZ039-048-291615- COSHOCTON OH-TUSCARAWAS OH- 1116 AM EDT SUN JUN 29 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COSHOCTON AND TUSCARAWAS... AT 1115 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 2 MILES SOUTHWEST OF COOPERDALE...MOVING NORTHEAST AT 36 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...IN ADDITION TO BRIEF HEAVY DOWNPOURS. PONDING OF WATER IN LOW LYING AREAS WILL BE POSSIBLE. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BAKERSVILLE...BALTIC...CONESVILLE...COOPERDALE...COSHOCTON... DENNISON...DOVER...GNADENHUTTEN...NELLIE...NEW PHILADELPHIA...STONE CREEK...STRASBURG...SUGARCREEK...UHRICHSVILLE AND WARSAW KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 12:53 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana, Jefferson | 67 min |
| Jun 29, 1:17 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 58 min |
| Jun 29, 1:30 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Harrison | 60 min |
| Jun 29, 3:20 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana | 55 min |
| Jun 29, 3:28 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Harrison, Noble | 62 min |
| Jun 29, 4:21 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Harrison, Jefferson | 39 min |
| Jun 29, 5:41 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 64 min |
| Jun 29, 6:38 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Jefferson, Monroe | 51 min |
Nearby
Flash Flood Warnings in Ohio, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.